Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 18, NWS El Paso, TX

May 1, 2013El Paso County, Texas

NWS El Paso, TX issued this wind advisory at May 1, 2013, 3:30 PM MDT for El Paso County, Texas. It took effect at May 2, 2013, 12:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 1, 2013, 3:30 PM MDT (21:30 UTC)
In effect from
May 2, 2013, 12:00 AM MDT
Expired
May 2, 2013, 12:00 PM MDT
In force
12 hr
Issued by
NWS El Paso, TX

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3580 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WWUS74 KEPZ 012130
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
330 PM MDT WED MAY 1 2013

...GUSTY WINDS AND COLDER TEMPERATURES OVERNIGHT...

.A STRONG LATE SEASON COLD FRONT WILL PUSH INTO THE AREA LATE
TONIGHT INTO THURSDAY MORNING. WINDS OVER THE LARGE AREA WILL
INCREASE TO NORTHEAST TO 20 TO 30 MPH. BUT WINDS ALONG THE WEST
SLOPES OF THE FRANKLINS WILL BE STRONGER...UP TO 50 MPH. WINDS
WILL BEGIN DIMINISHING THURSDAY MID DAY.

TXZ418-021200-
/O.NEW.KEPZ.WI.Y.0018.130502T0600Z-130502T1800Z/
WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...DOWNTOWN...WEST EL PASO...UPPER VALLEY
330 PM MDT WED MAY 1 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON MDT THURSDAY. 

* EVENT: WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ALONG WEST
  SLOPES OF THE FRANKLIN MOUNTAINS.

* TIMING: WINDS WILL TURN NORTH THIS EVENING AND THEN BY AROUND
  MIDNIGHT TURN NORTHEAST AND BEGIN INCREASING. THE STRONGEST
  WINDS SHOULD DIMINISH BY LATE THURSDAY MORNING. 

* IMPACT: STRONG WINDS COULD CAUSE DRIVING PROBLEMS...ESPECIALLY
  WITH HIGH PROFILE VEHICLES. BLOWING DUST COULD REDUCE VISIBILITY
  IN LOCAL AREAS. 

* VISIBILITY: COULD DROP TO 3 TO 5 MILES BRIEFLY THURSDAY MORNING
  IN BLOWING DUST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
1 follow-up statement
925 
WWUS74 KEPZ 021040
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
440 AM MDT THU MAY 2 2013

...GUSTY WINDS AND COLDER TEMPERATURES TODAY...

.A STRONG LATE SEASON COLD FRONT HAS PUSHED THROUGH THE REGION
THIS MORNING. WINDS OVER THE LARGE AREA WILL INCREASE TO
NORTHEAST TO 20 TO 30 MPH. BUT WINDS ALONG THE WEST SLOPES OF THE
FRANKLINS WILL BE STRONGER...UP TO 45 MPH. WINDS WILL BEGIN
DIMINISHING AROUND MID DAY.

TXZ418-021800-
/O.CON.KEPZ.WI.Y.0018.000000T0000Z-130502T1800Z/
WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...DOWNTOWN...WEST EL PASO...UPPER VALLEY
440 AM MDT THU MAY 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* EVENT: WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ALONG 
  WEST SLOPES OF THE FRANKLIN MOUNTAINS. 

* TIMING: WINDS WILL REMAIN GUSTY THROUGH THE MORNING HOURS. 

* IMPACT: STRONG WINDS COULD CAUSE DRIVING PROBLEMS ON NORTH-SOUTH
  ORIENTED ROADS...ESPECIALLY WITH HIGH PROFILE VEHICLES ON I-10.
  BLOWING DUST COULD REDUCE VISIBILITY IN LOCAL AREAS.

* VISIBILITY: COULD DROP TO 3 TO 5 MILES BRIEFLY THIS MORNING IN
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
26

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 1, 2:52 PM MDT, 38 minutes earlier.

Area forecast discussion, May 1, 2:52 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
252 PM MDT WED MAY 1 2013

.SYNOPSIS...
A BRIEF SHOT OF LATE WINTER IS IN STORE FOR THE BORDERLAND TONIGHT
AND THURSDAY AS A STRONG COLD FRONT PUSHES IN FROM THE EAST
OVERNIGHT. WINDS OF 20 TO 30 MPH WILL ACCOMPANY THE FRONT...WITH
WINDS GUSTS OF 50 MPH ALONG WEST SLOPES OF MOUNTAINS. TEMPERATURES
THURSDAY WILL BE 25 TO 30 DEGREES COOLER THAN TODAY. SOME SPRINKLES
OR HIGH ELEVATION FLURRIES ARE POSSIBLE OVERNIGHT IN THE SACRAMENTO
MOUNTAINS. THE WEEKEND INTO MUCH OF NEXT WEEK LOOKS TO REMAIN DRY.
TEMPERATURES FRIDAY WILL BE SLOW TO WARM UP...REMAINING WELL BELOW
NORMAL...BUT A MUCH MORE RAPID WARMUP WILL BEGIN SATURDAY WITH HIGHS
BACK TO NORMAL BY SUNDAY.

&&

.DISCUSSION...
A BRIEF TASTE OF LATE WINTER IS STILL POISED TO STRIKE TONIGHT...ON
THIS FIRST DAY OF MAY. LOOKING AT THE LARGE PICTURE...INTERESTING
PATTERN DEVELOPING ALOFT. WV IMAGERY SHOWING REX BLOCK FIRMLY
ENTRENCHED OVER THE EASTERN PACIFIC WITH STRONG WESTSIDE DEFORMATION
ZONE AND EASTERLY JETLET FORMING NORTH OF THE LOW. DOWN THE FRONT
SIDE OF THE BLOCKING RIDGE IS A DEEPENING TROUGH WHICH IS ALLOWING
PLENTY OF COLD AIR TO SPILL DOWN INTO THE SOUTHERN PLAINS AND
EVENTUALLY WEST INTO OUR AREA OVERNIGHT. TO THE EAST A DEVELOPING
OMEGA BLOCK RIDGE IS DEVELOPING OVER THE EASTERN SEABOARD. THIS
PATTERN WILL STRENGTHEN SOMEWHAT AND REMAIN IN PLACE THROUGH ABOUT
MID WEEK OF NEXT WEEK WITH STRONG MAIN POLAR JET WELL NORTH OF THE
AREA AND WEAKER SOUTHERN BRANCH JET OVER OR JUST SOUTH OF US.

TONIGHT/THURSDAY...PREVIOUSLY MENTIONED UPPER TROUGH CONTINUES
DEEPENING OVER THE CENTRAL ROCKIES WITH CIRCULATION BECOMING
APPARENT OVER SOUTHERN WYOMING. THE SYSTEM WILL DIG FURTHER INTO THE
SOUTHERN PLAINS BY THURSDAY MORNING AND WILL CONTINUE SLOWLY MOVING
EAST. COLD AIR AT THE SURFACE CONTINUES POURING DOWN THE EAST SIDE
OF THE ROCKIES INTO THE SOUTHERN PLAINS. THE LEAD EDGE OF THE FRONT
WITH WIND SHIFT LOOKS TO EXTEND FROM LAS VEGAS-ROSWELL-FORT STOCKTON
THOUGH COLD AIR IS ABOUT 200 MILES FURTHER NORTH. LOOK FOR THE FRONT
TO SWEEP WESTWARD TONIGHT INTO THURSDAY. FRONT SHOULD REACH THE SACS
AROUND SUNSET...INTO THE RIO GRANDE VALLEY AROUND MIDNIGHT AND TO
THE ARIZONA BORDER BY DAYBREAK THURSDAY. VERY IMPRESSIVE SURFACE
GRADIENT/LOW LEVEL WIND REGIME FOR ANYTIME LET ALONE MAY 1ST.
GENERAL WIND REGIME OVERNIGHT SHOULD BE E/NE 20-30 MPH BUT WEST
SLOPES OF MOUNTAINS AND THEIR GAPS COULD SEE WIND GUSTS OF 50 MPH.
SOME BLOWING DUST IS ALSO EXPECTED WITH THESE WINDS AND THE AREA
INCLUDING THE SOUTHERN TULAROSA BASIN DOWN TO EL PASO COUNTY AND
OVER THE SOUTHERN DONA ANA COUNTY COULD SEE DENSER DUST AS WINDS
LIKELY TO TRANSPORT MATERIAL FROM WHITE SANDS NATIONAL MONUMENT.
WILL ISSUE WIND ADVISORY FOR WEST EL PASO ZONE AND ALSO HIGHLIGHT IN
OTHER BIGGER ZONES. WINDS SHOULD DIMINISH SOME BY THURSDAY
AFTERNOON. OTHER BIG NOTE IS THE HUGH TEMPERATURE CHANGE OF AROUND
25-30 DEGREES OF COOLING FROM TODAY. MOST PLACES WILL SEE THURSDAY
CALENDAR DAY HIGHS AT MIDNIGHT TONIGHT WITH TEMPERATURES MOSTLY
UNCHANGED THROUGH THE AFTERNOON HOURS TOMORROW. UPSLOPE FLOW AND
SATURATION OF AIRMASS COULD PROVIDE SOME LIGHT RAIN OR SNOW IN THE
SACS LATE TONIGHT THROUGH THURSDAY MID DAY. SNOW LEVELS COULD FALL
TO AROUND 7000 FT...BUT ANY PERIOD OF SNOW SHOULD BE BRIEF AND OF
NOT MUCH ACCUMULATION.

FRIDAY THROUGH THE WEEKEND...SHOULD REMAIN DRY THOUGH TEMPERATURES
WILL BE SLOW TO REBOUND AT FIRST. HIGHS FRIDAY LIKELY ONLY ABOUT
5-10 DEGREES WARMER THAN THURSDAY. SATURDAY AND SUNDAY WILL SEE A
SHARPER TEMPERATURE INCREASE...WITH HIGHS BACK ABOVE NORMAL BY
SUNDAY. GFS STILL SHOWING ODD LARGE DEW POINT INTRUSION INTO THE
CENTRAL CWA SATURDAY NIGHT. WILL NOT GIVE THIS MUCH PLAY AT THIS
TIME BUT WILL HAVE TO CONTINUE WATCHING IT. BY SUNDAY BOTH BLOCKING
RIDGES WELL FORMED...RESULTING IN RIDGE OVER THE CWA.

MONDAY THROUGH WEDNESDAY...CONTINUED DRY AND WARM BUT MODELS DO SHOW
DRYLINE PERSISTING JUST EAST OF THE CWA. AS OF NOW WILL PUT LOW POPS
IN FAR EAST FOR MONDAY BUT THEN KEEP MOISTURE EAST OF THE AREA
AFTERWARD. TEMPERATURES TO REMAIN WELL ABOVE NORMAL.

&&

.AVIATION...VALID 02/00Z-03/00Z.
THRU 06Z P6SM FEW-SCT250 WEST WINDS 08-15G22KTS...THEN A STRONG COLD
FRONT WILL PUSH THROUGH THE REGION AND AFFECT ALL TERMINALS BY 09Z
WITH WINDS SHIFTING AROUND TO 000-03015-20G30KTS...LOCALLY HIGHER ON
WEST SLOPES. AREAS BLDU WILL REDUCE VISIBILITIES TO 1-3SM. WINDS
WILL GRADUALLY SWITCH AROUND MORE EASTERLY BY 18Z. AFT 12Z THERE
WILL ALSO BE AREAS FEW-SCT050-070 ALONG AND EAST OF THE RIO GRANDE.

&&

.FIRE WEATHER...
COLD FRONT ON TRACK TO MOVE ACROSS THE REGION TONIGHT WITH STRONG
NORTHEAST TO EAST WINDS ON THE BACK SIDE OF IT. WIND GUSTS TO 35 MPH
LIKELY AND LOCALLY HIGHER ON WESTERN MOUNTAIN SLOPES. SOME -SHRASN
COULD OCCUR OVER THE SACRAMENTO MOUNTAINS. TEMPERATURES ON THURSDAY
WILL BE ABOUT 20 TO 30 DEGREES COLDER THAN TODAY WITH THE BIGGEST
CHANGES OVER THE EASTERN ZONES. TEMPERATURES FRIDAY MORNING COULD BE
CLOSE TO FREEZING IN SOME LOW LYING AREAS AND AREA MOUNTAINS.

TEMPERATURES WILL START TO REBOUND BACK TO NEAR NORMAL BY THE
WEEKEND WITH TEMPERATURES GENERALLY IN THE 80S GOING INTO EARLY NEXT
WEEK. WINDS DO NOT LOOK TO BE AN ISSUE THIS WEEKEND...BUT COULD
START TO GET INTO THE BREEZY CATEGORY BY MONDAY OR TUESDAY ALONG
WITH RELATIVE HUMIDITIES BELOW 15 PERCENT. SOME ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE GOING INTO EARLY NEXT WEEK AS WELL AS
ANOTHER UPPER LOW DEVELOPS NEAR THE CALIFORNIA COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 49  60  37  67  48 /   0   0   0   0   0
SIERRA BLANCA           45  52  32  66  45 /  10  10   0   0   0
LAS CRUCES              45  60  34  65  44 /   0   0   0   0   0
ALAMOGORDO              41  57  35  65  46 /   0  10   0   0   0
CLOUDCROFT              33  38  23  47  29 /  10  10  10  10  10
TRUTH OR CONSEQUENCES   43  59  32  65  38 /   0   0   0   0   0
SILVER CITY             43  58  31  63  41 /   0   0   0   0   0
DEMING                  47  64  32  66  43 /   0   0   0   0   0
LORDSBURG               45  65  34  68  40 /   0   0   0   0   0
WEST EL PASO METRO      49  61  35  66  49 /   0   0   0   0   0
DELL CITY               40  52  27  66  44 /  10  10   0   0   0
FORT HANCOCK            45  58  37  71  46 /   0  10   0   0   0
LOMA LINDA              43  51  30  61  44 /   0  10   0   0   0
FABENS                  47  59  35  68  42 /   0   0   0   0   0
SANTA TERESA            47  59  35  67  43 /   0   0   0   0   0
WHITE SANDS HQ          49  60  38  65  50 /   0   0   0   0   0
JORNADA RANGE           43  60  29  66  33 /   0   0   0   0   0
HATCH                   47  60  33  63  42 /   0   0   0   0   0
COLUMBUS                46  65  36  64  49 /   0   0   0   0   0
OROGRANDE               45  57  33  66  45 /   0  10   0   0   0
MAYHILL                 32  44  25  59  30 /  10  10   0   0   0
MESCALERO               35  49  24  59  34 /  10  10   0   0   0
TIMBERON                33  45  25  55  29 /  10  10   0   0   0
WINSTON                 36  54  26  59  41 /   0   0   0   0   0
HILLSBORO               44  56  30  60  43 /   0   0   0   0   0
SPACEPORT               42  57  30  64  38 /   0   0   0   0   0
LAKE ROBERTS            38  63  27  62  40 /   0   0   0   0   0
HURLEY                  42  58  31  59  40 /   0   0   0   0   0
CLIFF                   38  65  26  69  31 /   0   0   0   0   0
MULE CREEK              36  63  24  67  28 /   0   0   0   0   0
FAYWOOD                 44  60  29  58  43 /   0   0   0   0   0
ANIMAS                  47  67  36  68  42 /   0   0   0   0   0
HACHITA                 46  64  35  66  38 /   0   0   0   0   0
ANTELOPE WELLS          48  67  38  69  50 /   0   0   0   0   0
CLOVERDALE              48  65  34  67  45 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON MDT THURSDAY FOR
     TXZ418.

&&

HEFNER/GRZYWACZ
Hazardous weather outlook, May 1, 5:51 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
551 AM MDT WED MAY 1 2013

NMZ401>417-TXZ418>424-021200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
551 AM MDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WARM AND DRY
CONDITIONS WILL OCCUR TODAY WITH WESTERLY BREEZES IN THE
AFTERNOON. A STRONG COLD FRONT WILL MOVE INTO THE AREA FROM THE
NORTHEAST TONIGHT AROUND MIDNIGHT. THE FRONT WILL SHIFT WINDS
AROUND TO THE NORTH EVENTUALLY EAST AT 20 TO 30 MPH. WINDS WILL BE
STRONGER ALONG THE WEST SLOPES OF LOCAL MOUNTAINS TONIGHT.
ADVISORY LEVEL WINDS MAY OCCUR OVER PORTIONS OF WEST EL PASO METRO
AREA AND NEARBY COMMUNITIES. THERE WILL BE A SLIGHT CHANCE OF
LIGHT RAIN AND HIGH ELEVATION SNOW SHOWERS OVER EASTERN PORTIONS
OF OTERO AND HUDSPETH COUNTIES. NO SIGNIFICANT ACCUMULATIONS OF
SNOW ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MUCH COOLER
CONDITIONS WILL OCCUR ON THURSDAY THROUGH FRIDAY WITH TEMPERATURES
AS MUCH AS 20 DEGREES BELOW NORMAL. LOWLAND HIGHS WILL BE IN THE
UPPER 50S AND LOWER 60S ON THURSDAY AND FEW DEGREES WARMER ON
FRIDAY. OVERNIGHT LOWS ON EARLY FRIDAY MORNING WILL APPROACH
FREEZING FOR SOME OUTLYING LOWLAND AREAS WHILE THE LARGER METRO
AREAS WILL REMAIN A FEW DEGREES WARMER. WARMER AND CONTINUED DRY
CONDITIONS WILL OCCUR DURING THE WEEKEND. AN UNSETTLED AND
UNCERTAIN WEATHER PATTERN WILL OCCUR THE FIRST PART OF NEXT WEEK
WITH A REMOTE POSSIBILITY OF SHOWERS THUNDERSTORMS. TEMPERATURES
WILL BE NEAR SEASONAL AVERAGES FOR NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.